[Skip to Content]
[Skip to Content Landing]
Article
November 1944

APLASTIC ANEMIA WITH ACUTE AGRANULOCYTOSIS, THROMBOPENIC PURPURA AND COMPLICATING MAPHARSEN THERAPY: REPORT OF A CASE, WITH PATHOLOGIC OBSERVATIONS

Arch Derm Syphilol. 1944;50(5):320-322. doi:10.1001/archderm.1944.01510170034008
Abstract

Many cases of aplastic anemia have been reported as resulting from the use of arsphenamine and several from the use of neoarsphenamine.

Rein and Wise1 in 1939 reported a case remarkably similar as regards the aplastic anemia to the present one. This case is reviewed in table 2. The platelet count and the white blood cell count were somewhat higher than those of the present case, but otherwise the laboratory data were comparable. The diagnosis was aplastic anemia alone, without thrombopenic purpura and agranulocytosis in addition.

Kirkham and Perlmutter2 in 1941 reported a second case, which had been observed in 1939. This is also reviewed and is compared with the present case in table 2. Their patient was reported to have had no platelets, but the red and white blood counts were, again, quite similar. An "athrombocytic" purpura was evidently present in addition to the

×